Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 37, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 1:11 PM CDT for Cotton County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 1:11 PM CDT (18:11 UTC)
- Expired
- Oct 25, 2000, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cotton County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 251811 FFWOUN OKC033-252115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 111 PM CDT WED OCT 25 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... COTTON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 415 PM CDT * AT 111 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING OVER MUCH OF COTTON COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN WERE MOVING TOWARD THE NORTHEAST AT 35 MPH. OCCASIONALLY HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH MID- AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE COOKIETOWN...RANDLETT...TEMPLE AND WALTERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3416 9858 3413 9817 3444 9813 3446 9846 $$ CMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 11:00 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 25, 11:00 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 25 2000 FIRST ROUND OF STORMS TODAY EXTENDS FROM NORTH CENTRAL OKLAHOMA INTO WESTERN NORTH TEXAS. RAIN HAS STOP ACROSS NORTHWEST PARTS OF FORECAST AREA THIS MORNING...BUT A LOOK AT LBB AND AMA RADARS SHOW ANOTHER AREA OF TSRA HEADED IN THAT DIRECTION. LATEST ETA HAS 500 TO 700J/KG FORECAST FOR NORTHWEST OKLAHOMA LATE THIS AFTERNOON WITH BETTER SURFACE BASED INSTABILITY BETWEEN AMA AND LBB. GOOD UPPER JET COUPLET FORECAST OF NORTHERN OKLAHOMA LATE THIS AFTERNOON...BUT WITH CURRENT CLOUD COVER AND CONVECTION NOT SURE ABOUT SEVERE WEATHER THREAT. BETTER WIND PROFILES...BUT MARGINAL INSTABILITY SHOULD RESULT IN ISOLATED WIND AND HAIL EVENTS. WILL UPDATE ZONES SHORTLY TO REFLECT CURRENT TRENDS. .OUN... OK...NONE. TX...NONE. 6
In the hours before
Special weather statement, Oct 25, 7:15 AM CDT, 5 hours 56 minutes before
OKZ004>048-050>052-TXZ083>090-251430- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 715 AM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER WESTERN AND PORTIONS OF CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. THIS AREA IS WEST OF A LINE FROM MEDFORD...TO EL RENO...TO WICHITA FALLS TEXAS. THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH BRIEF TORNADOES WILL ALSO BE POSSIBLE...MAINLY OVER SOUTHERN PORTIONS OF THE RISK AREA. DISCUSSION...A SIGNIFICANT MID-LEVEL SHORT WAVE TROUGH WILL MOVE EASTWARD TOWARD WESTERN PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY...ENHANCING WIND SHEAR AND INSTABILITY OVER THE SLIGHT RISK AREA. THE RISK OF SEVERE WEATHER TODAY WILL BE DEPENDENT ON THE EVOLUTION OF THIS MORNINGS CONVECTIVE ACTIVITY ACROSS WEST TEXAS. AT THIS TIME...IT APPEARS THAT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING AND INTO THE AFTERNOON HOURS ACROSS WEST TEXAS AND THE TEXAS PANHANDLE AHEAD OF THIS SHORT WAVE. ALTHOUGH THIS ACTIVITY WILL LIMIT THE AMOUNT OF INSTABILITY DUE TO RAIN COOLED AIR AND CLOUD COVER...SOME STORMS MAY STILL REACH SEVERE LEVELS AS THEY MOVE INTO WESTERN NORTH TEXAS AND WESTERN OKLAHOMA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ISOLATED BRIEF TORNADOES ARE ALSO NOT OUT OF THE QUESTION WITH THE STRONGEST STORMS. SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION TODAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. 11
Local storm report, Oct 25, 11:34 AM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1134 AM CDT WED OCT 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 1 S APACHE OK FLOODING
10/25/00 CADDO US HWY 62 CLOSED DUE TO
HIGH WATER
AMATEUR RADIO REPORT
FMSpecial weather statement, Oct 25, 12:40 PM CDT, 31 minutes before
OKZ004>048-050>052-TXZ083>090-251930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1240 PM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER PORTIONS OF WESTERN NORTH TEXAS. THE RISK AREA IS GENERALLY SOUTH OF A LINE FROM QUANAH TO VERNON TO ARCHER CITY. THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH A BRIEF TORNADO IS ALSO POSSIBLE. DISCUSSION...A MID-LEVEL SHORT WAVE TROUGH WILL MOVE EASTWARD TOWARD WESTERN PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. EARLY MORNING CONVECTION WILL REDUCE THE AMOUNT OF INSTABILITY ...HOWEVER WIND PROFILES WILL BECOME INCREASING FAVORABLE FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON. THUNDERSTORMS CURRENTLY OVER WEST TEXAS WILL CONTINUE TO MOVE NORTHEAST TOWARD THE RISK AREA THIS AFTERNOON. THE RISK OF SEVERE THUNDERSTORMS WILL DECREASE BY EARLY THIS EVENING AS SYNOPTIC SCALE LIFT ASSOCIATED WITH THE SHORTWAVE TROUGH MOVES EASTWARD. SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION THIS AFTERNOON...AND BE PREPARED FOR POSSIBLE ACTIVATION. 6
Local storm report, Oct 25, 12:45 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT WED OCT 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM 5 N GERONIMO OK FLOODING
10/25/00 COMANCHE COUNTY ROAD CLOSED DUE TO
HIGH WATER. COUNTY EOC
REPORT.
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:20 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| Oct 24, 11:30 PM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 3 hr |
| Oct 25, 2:30 AM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 2 hr |
| Oct 25, 4:32 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 118 min |
| Oct 25, 6:28 AM CDT | Flash Flood Warning | OUN | Woods, Woodward | 2 hr |
| Oct 25, 9:28 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 25, 11:13 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.